# SDR 99UAL900452

- Difficulty date: August 28, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N538UA
- Make and model: Boeing 757222
- Aircraft serial: 25222
- Engine: Pwa PW2037
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: NR
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

RETURNED TO LAX DUE TO A NR 2 ENGINE VIBRATION.  FOUND METAL IN THE TAIL PIPE AND THE ENGINE WAS REPLACED.  SHOP FINDINGS WERE A FAILED 4TH STAGE LPT VANE.  CAUSE WAS HEAVY SULFIDATION, AND PARTS WERE RETURNED TO PWA FOR INVESTIGATION.
